Alert archive / Georgia / Freeze Warnings in 2006

Freeze Warning 5, NWS Atlanta, GA

October 23, 200658 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Oct 23, 2006, 12:07 PM EDT for 58 counties in Georgia. It took effect at Oct 24, 2006, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2006, 12:07 PM EDT (16:07 UTC)
In effect from
Oct 24, 2006, 4:00 AM EDT
Expired
Oct 24, 2006, 9:00 AM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
All 58 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, Warren County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -308 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-308 m²/s²
0-3 km storm-relative helicity
-242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 231607
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 PM EDT MON OCT 23 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070-232200-
/O.UPG.KFFC.FZ.A.0003.061024T0800Z-061024T1300Z/
/O.NEW.KFFC.FZ.W.0005.061024T0800Z-061024T1300Z/
/O.CON.KFFC.WI.Y.0014.000000T0000Z-061023T2200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
1207 PM EDT MON OCT 23 2006

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM
THE CENTRAL AND NORTHERN PLAINS INTO THE SOUTHEAST U.S. THROUGH
TUESDAY. THIS AREA OF HIGH PRESSURE PROMISES TO BRING THE COLDEST
WEATHER SO FAR OF THE FALL SEASON TO NORTH AND CENTRAL GEORGIA. AT
THIS TIME...IT APPEARS THAT MANY AREAS NORTH OF A LA GRANGE... TO
MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES
EARLY TUESDAY MORNING. THE COLDEST READINGS...POSSIBLY AS LOW AS
THE UPPER 20S...WILL BE FOUND IN THE VALLEYS OF THE NORTH GEORGIA
MOUNTAINS AND IN OTHER SHELTERED...PROTECTED AREAS IN NORTH
GEORGIA. FREEZING TEMPERATURES ARE AGAIN POSSIBLE IN SOME AREAS
WEDNESDAY MORNING. WIDESPREAD FROST IS ALSO POSSIBLE IN MANY AREAS
TUESDAY MORNING...EVEN IN SOME LOCATIONS THAT DO NOT DROP TO OR
BELOW 32 DEGREES.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

IN ADDITION...THE PRESSURE GRADIENT BETWEEN THE ADVANCING HIGH
PRESSURE SYSTEM AND THE DEPARTING STORM SYSTEM OF THE WEEKEND WILL
RESULT IN STRONG...GUSTY WINDS ACROSS MUCH OF THE AREA THIS
AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH
GUSTS TO NEAR 35 MPH. THE HIGHER ELEVATIONS OF THE NORTH GEORGIA
MOUNTAINS COULD SEE WIND GUSTS TO NEAR 40 MPH.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND
TELEVISION FOR FURTHER STATEMENTS AND INFORMATION. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GAZ069-071>076-078>086-089>098-102>113-232200-
/O.CON.KFFC.WI.Y.0014.000000T0000Z-061023T2200Z/
UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
1207 PM EDT MON OCT 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

AN AREA OF STRONG HIGH PRESSURE WILL BUILD INTO NORTH AND CENTRAL
GEORGIA TODAY. THIS WILL CREATE AN AREA OF STRONG WINDS DURING
THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH
WITH HIGHER GUSTS IN A FEW SPOTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS72 KFFC 232147
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT MON OCT 23 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070-240800-
/O.EXP.KFFC.WI.Y.0014.000000T0000Z-061023T2200Z/
/O.CON.KFFC.FZ.W.0005.061024T0800Z-061024T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
547 PM EDT MON OCT 23 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

THE WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING.
A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY.

A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM
THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. TONIGHT. THIS AREA OF
HIGH PRESSURE PROMISES TO BRING THE COLDEST WEATHER SO FAR OF THE
FALL SEASON TO NORTH AND CENTRAL GEORGIA. AT THIS TIME...IT
APPEARS THAT MANY AREAS NORTH OF A LA GRANGE...TO MONTICELLO...TO
WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES EARLY TUESDAY
MORNING. THE COLDEST READINGS...POSSIBLY AS LOW AS THE UPPER
20S...WILL BE FOUND IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS
AND IN OTHER SHELTERED...PROTECTED AREAS IN NORTH GEORGIA.
FREEZING TEMPERATURES ARE AGAIN POSSIBLE IN SOME AREAS WEDNESDAY
MORNING. WIDESPREAD FROST IS ALSO POSSIBLE IN MANY AREAS TUESDAY
MORNING...EVEN IN SOME LOCATIONS THAT DO NOT DROP TO OR BELOW 32
DEGREES.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND
TELEVISION FOR FURTHER STATEMENTS AND INFORMATION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

THE WIND ADVISORY EXPIRES AT 6 PM EDT MONDAY. WINDS ARE EXPECTED
TO DIMINISH CONSIDERABLY AFTER SUNSET. WIND SPEEDS SHOULD DIMINISH
TO LESS THAN 15 MPH IN MOST AREAS DURING THE EVENING...AND FURTHER
DIMINISH AFTER MIDNIGHT.

$$

GAZ069-071>076-078>086-089>098-102>113-232300-
/O.EXP.KFFC.WI.Y.0014.000000T0000Z-061023T2200Z/
UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
547 PM EDT MON OCT 23 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS AFTERNOON. 

THE WIND ADVISORY EXPIRES AT 6 PM EDT MONDAY. WINDS ARE EXPECTED
TO DIMINISH CONSIDERABLY AFTER SUNSET. WIND SPEEDS SHOULD DIMINISH
TO LESS THAN 15 MPH IN MOST AREAS DURING THE EVENING...AND FURTHER
DIMINISH AFTER MIDNIGHT.

$$

19
000 
WWUS72 KFFC 240050
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 PM EDT MON OCT 23 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070-241300-
/O.NEW.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/
/O.CON.KFFC.FZ.W.0005.061024T0800Z-061024T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
850 PM EDT MON OCT 23 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

 A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY. THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ALSO 
ISSUED A FREEZE WATCH FOR LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY
MORNING.

A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM
THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. TONIGHT. THIS AREA OF
HIGH PRESSURE PROMISES TO BRING THE COLDEST WEATHER SO FAR OF THE
FALL SEASON TO NORTH AND CENTRAL GEORGIA. AT THIS TIME...IT
APPEARS THAT MANY AREAS NORTH OF A LA GRANGE...TO MONTICELLO...TO
WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES EARLY TUESDAY
MORNING. THE COLDEST READINGS...POSSIBLY AS LOW AS THE UPPER
20S...WILL BE FOUND IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS
AND IN OTHER SHELTERED...PROTECTED AREAS IN NORTH GEORGIA.
AS THE COLD HIGH PRESSURE SYSTEM SETTLES OVER THE STATE TUESDAY NIGHT...
FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE. WHILE FREEZING
TEMPERATURES WILL NOT BE AS WIDESPREAD TUESDAY NIGHT...A FEW SPOTS COULD
ACTUALLY EXPERIENCE COLDER TEMPERATURES THAN TONIGHT. PATCHY FROST
IS ALSO POSSIBLE IN MANY AREAS TUESDAY MORNING AND WIDESPREAD
FROST IS POSSIBLE WEDNESDAY MORNING...EVEN IN SOME LOCATIONS THAT DO NOT
DROP TO OR BELOW 32 DEGREES.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT VEGETATION
AND YOUNG TREES.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND
TELEVISION FOR FURTHER STATEMENTS AND INFORMATION.

$$

GAZ069-071>076-079>084-094-095-241300-
/O.NEW.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/
/O.NEW.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/
UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-PEACH-HOUSTON-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...WARNER ROBINS
850 PM EDT MON OCT 23 2006

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING.

A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM
THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. TONIGHT. THIS AREA OF
HIGH PRESSURE PROMISES TO BRING THE COLDEST WEATHER SO FAR OF THE
FALL SEASON TO NORTH AND CENTRAL GEORGIA. WHILE TEMPERATURES IN
MOST OF THE AFFECTED AREA WILL REMAIN JUST ABOVE FREEZING...MOSTLY
IN THE 33 TO 37 DEGREE RANGE...THESE TEMPERATURES...COMBINED WITH
LIGHT OR CALM WINDS...CLEAR SKIES...AND MOIST GROUND WILL BE
FAVORABLE FOR FROST DEVELOPMENT...ESPECIALLY IN SHELTERED AND
PROTECTED LOCATIONS. FOR TUESDAY NIGHT...TEMPERATURES MAY ACTUALLY
BE COLDER IN PROTECTED...SHELTERED AREAS WITH READINGS AS LOW AS
30-32 POSSIBLE. WIDESPREAD FROST IS ALSO POSSIBLE AGAIN WEDNESDAY
MORNING...EVEN IN SOME LOCATIONS THAT DO NOT DROP TO OR BELOW 32
DEGREES.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS
IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT VEGETATION
AND YOUNG TREES.

$$

GAZ078-241300-
/O.NEW.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/
HARRIS-
850 PM EDT MON OCT 23 2006

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. 

A LARGE AREA OF CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST FROM
THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. TONIGHT. THIS AREA OF
HIGH PRESSURE PROMISES TO BRING THE COLDEST WEATHER SO FAR OF THE
FALL SEASON TO NORTH AND CENTRAL GEORGIA. WHILE TEMPERATURES IN
MOST OF THE AFFECTED AREA WILL REMAIN JUST ABOVE FREEZING...MOSTLY
IN THE 33 TO 37 DEGREE RANGE...THESE TEMPERATURES...COMBINED WITH
LIGHT OR CALM WINDS...CLEAR SKIES...AND MOIST GROUND WILL BE
FAVORABLE FOR FROST DEVELOPMENT...ESPECIALLY IN SHELTERED AND
PROTECTED LOCATIONS. PATCHY FROST IS ALSO POSSIBLE AGAIN
WEDNESDAY MORNING...EVEN IN SOME LOCATIONS THAT DO NOT DROP TO OR
BELOW 32 DEGREES.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

19
000 
WWUS72 KFFC 240758
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 AM EDT TUE OCT 24 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070-241300-
/O.UPG.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/
/O.NEW.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/
/O.CON.KFFC.FZ.W.0005.061024T0800Z-061024T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
358 AM EDT TUE OCT 24 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE
WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD
INTO THE SOUTHEAST U.S. TODAY...BRINGING SOME OF THE COLDEST
WEATHER SO FAR THIS SEASON. AREAS NORTH OF A LA GRANGE...TO
MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES
EARLY THIS MORNING AND AGAIN WEDNESDAY MORNING. EVEN COLDER
READINGS...AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS
OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN
NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED...BURNING OFF
AROUND 9 AM.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ069-071>076-079>084-094-095-241300-
/O.UPG.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/
/O.NEW.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/
/O.CON.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/
UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-PEACH-HOUSTON-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...WARNER ROBINS
358 AM EDT TUE OCT 24 2006

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FROST
ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD
INTO THE SOUTHEAST U.S. TODAY...BRINGING SOME OF THE COLDEST
WEATHER SO FAR THIS SEASON. AREAS NORTH OF A LA GRANGE...TO
MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES
EARLY THIS MORNING AND AGAIN WEDNESDAY MORNING. EVEN COLDER
READINGS...AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS
OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN
NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED...BURNING OFF
AROUND 9 AM.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

GAZ078-241300-
/O.CON.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/
HARRIS-
358 AM EDT TUE OCT 24 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

PATCHY FROST CAN BE EXPECTED THIS MORNING...BURNING OFF AROUND 9
AM.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 23, 10:32 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 23, 10:32 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT MON OCT 23 2006

.UPDATE...
LOWERING MAX TEMPS FOR THIS AFTERNOON ACROSS FFC CWA A FEW
DEGREES. 1000-850 THICKNESS VALUES SUGGEST TEMPS WILL NOT QUITE
REACH EARLIER FORECAST. OTHERWISE ONLY MINOR ADJUSTEMENTS TO
FORECAST AT THIS TIME. WILL KEEP WIND ADVISORY IN FOR AFTERNOON
WITH SPEEDS GENERALLY 15 TO 25 MPH AND GUSTY. FREEZE WATCH FOR
TONIGHT STILL LOOKS GOOD AND WILL LIKELY UPGRADE TO WARNING IN
AFTERNOON PACKAGE. WILL REVIEW NEW GUIDANCE TO SEE IF ANY
ADJUSTMENTS NEEDED IN COVERAGE.

&&

.PREV DISCUSSION... (ISSUED 540 AM EDT MON OCT 23 2006)

SHORT TERM...(TODAY THROUGH WEDNESDAY)
HIGH PRESSURE CENTERED OVER THE CENTRAL STATES WILL CONTINUE
BUILDING OVER THE CWA TODAY. TIGHT PRESSURE GRADIENT WILL KEEP WINDS
IN THE ADVISORY CATEGORY TODAY. FREEZING TEMPERATURES EXPECTED OVER
MOST OF NORTH GEORGIA STILL LOOKS OKAY FOR OVERNIGHT. WITH STRONG
COLD ADVECTION...HAVE FAVORED THE LOW SIDE OF GUIDANCE TEMPERATURES
FOR TODAY AND TONIGHT. IN ADDITION...A RED FLAG WARNING WILL BE
CONTINUED FOR THE AFTERNOON. HUMIDITY WILL BE BORDERLINE BUT WINDS
WILL CONTRIBUTE TO FIRE DANGER. MODERATING AFTERNOON TEMPERATURES ON
TUESDAY. TUESDAY NIGHT SHOULD BE COLD AGAIN WITH LIGHT WINDS AND
CLEAR SKIES. HIGH PRESSURE MOVING TO EAST COAST BY WEDNESDAY WITH
RETURN FLOW STARTING TO AFFECT THE CWA BY EVENING.

LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
MOISTURE ADVECTING INTO THE CWA WEDNESDAY NIGHT. HAVE KEPT CHANCE OF
SHOWERS NORTHWEST. SHOWERS SPREADING OVER THE AREA THURSDAY IN
ADVANCE OF NEXT FRONT. THIS RUN OF MODELS SHOWS FRONT CLEARING THE
CWA THURSDAY NIGHT. THERE MAY BE A SLIGHT CHANCE OF SHOWERS WITH
WRAP AROUND MOISTURE FRIDAY...OTHERWISE DRY THROUGH THE REMAINDER OF
THE EXTENDED.

AVIATION...
LOOKS LIKE IT WILL BE A VERY WINDY DAY BUT ALL IN ALL SHOULD BE A
GOOD AVIATION DAY. EXPECTING VFR CEILINGS AND VSBYS TODAY WITH NO
PRECIP EXPECTED. THE BIGGEST CONCERN FOR AVIATION TODAY WILL BE THE
WINDS. LOOKING FOR NW WINDS 15...20KT THIS MORNING GUSTING 25...30KT BY
THIS AFTERNOON ACROSS NORTH AND CENTRAL GA.

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  34  58  35 /   5   0   0   5
ATLANTA         53  35  60  37 /   5   0   0   5
BLAIRSVILLE     50  30  54  29 /   5   0   0   5
CARTERSVILLE    51  29  57  30 /   5   0   0   5
COLUMBUS        58  38  66  42 /   0   0   0   5
GAINESVILLE     52  33  55  35 /   5   0   0   5
MACON           58  35  66  36 /   5   0   0   5
ROME            52  31  59  31 /   5   0   0   5
PEACHTREE CITY  54  32  58  31 /   5   0   0   5
VIDALIA         59  40  64  41 /   0   0   0   5

&&

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR BALDWIN...BANKS...
BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...
MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...
PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...
TREUTLEN...TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...WILKES...
WILKINSON.

WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR BALDWIN...BANKS...
BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...
MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...
PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...
TREUTLEN...TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...WILKES...
WILKINSON.

FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR BANKS...
BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TOWNS...TROUP...UNION...WALKER...WALTON...WARREN...WHITE...
WHITFIELD...WILKES.

&&

38
Hazardous weather outlook, Oct 23, 6:09 AM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 AM EDT MON OCT 23 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
609 AM EDT MON OCT 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
STRONG GUSTY WINDS ALONG WITH A RED FLAG WARNING EXPECTED THIS
AFTERNOON

.SYNOPSIS...
A LARGE CANADIAN HIGH PRESSURE RIDGE WILL BUILD SOUTHEAST FROM THE
CENTRAL AND NORTHERN PLAINS INTO GEORGIA THROUGH WEDNESDAY. THIS
RIDGE WILL BRING WITH IT VERY STRONG GUSTY WINDS TODAY...AND COLD
TEMPERATURES TUESDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD TODAY WILL BE SUSTAINED WINDS OF 20 TO 25 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ACROSS NORTH AND CENTRAL GEORGIA.

.DISCUSSION...
A HIGH PRESSURE RIDGE WILL BEGIN TO BUILD INTO THE REGION TODAY
BEHIND AN EXITING FRONTAL SYSTEM. THE PRESSURE GRADIENT BETWEEN
THE ADVANCING HIGH PRESSURE SYSTEM AND THE DEPARTING STORM SYSTEM
WILL RESULT IN STRONG...GUSTY WINDS ACROSS MUCH OF THE AREA THIS
AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH
GUSTS TO NEAR 35 MPH TODAY. THE HIGHER ELEVATIONS OF THE NORTH
GEORGIA MOUNTAINS COULD SEE WIND GUSTS TO NEAR 40 MPH.

THE GUSTY WINDS COMBINED WITH DRY FUEL MOISTURE CONDITIONS...AND
LOW RELATIVE HUMIDITIES VALUES...WILL HELP CREATE DANGEROUS FIRE
WEATHER CONDITIONS ACROSS THE AREA. A RED FLAG WARNING AND A WIND
ADVISORY IS IN EFFECT FOR ALL OF NORTH AND CENTRAL GEORGIA FROM NOON
TO 6PM TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FREEZING TEMPERATURES ACROSS NORTH AND NORTH CENTRAL GEORGIA
EXPECTED TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Freeze Warnings in Georgia, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.